no more birth control = super oily face. help! - AuthenticForum
 
AuthenticForum
  Register FAQ Members List Arcade Search Chat Mark Forums Read  
Register

 
 
AF Beauty & Hair Have tips? Discuss the best in make up, skin care & hair products.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1 (permalink)  
Old 07-17-2010, 08:46 PM
Denim Obsessed
 
Join Date: Jul 2007
Posts: 842
Feedback: (11)
no more birth control = super oily face. help!

so i was on the pill for awhile. it cleared up my skin pretty well. i had normal breakouts. my skin was pretty dry after i wash [i then put lotion then my foundation on]. and within a few hours my face would be oily. but nothing i couldnt handle.

well i recently decided that i wanted a birth control that i didnt have to take everyday and switched to an IUD. and ever since i stopped the pill my face has gone out of wack!!! not only do i break out with tons of small little bumps all over my forehead and jawline but my face is super slick all the time. my doctor prescribed me clindamycin for the acne. i havent been on it long enough to know if its effective. but what can i do about being so oily?! my face is super slick pretty much all day no matter how many times i blot. even at night when i only have the clindamycin and no other product im super oily.

anyone else have this problem after stopping the pill? what would you recommend?
Reply With Quote
Sponsored Links
Advertisement
 
  #2 (permalink)  
Old 07-17-2010, 10:00 PM
Denim God
 
Join Date: Aug 2008
Posts: 3,302
Feedback: (1)
I stopped taking the pill and decided to not take birth control. So my experience is a little different than yours. My face got oilier, but with time it returned normal. To my understanding your body gets really out of whack if you change/stop taking birth control. I'm not sure how long ago you switched, but that could be the culprit. If you have any concerns about it, I would talk with your gyno. As for controlling oil, I wash my face two times a day (night/morning) with a gel cleanser, then I use sea breeze astringent ( the yellow one), then clean and clear facial lotion with sacylic acid in it (its in a white bottle with a purple lid).
For makeup. I like mac studio fix foundation-both powder and liquid.
__________________
Cielo
Reply With Quote
  #3 (permalink)  
Old 07-17-2010, 10:33 PM
Denim Lover
 
Join Date: Apr 2010
Posts: 169
Feedback: (1)
Try not to wash your face a lot or use alcohol type products on your face. I actually use Vitamin E oil on my skin and it's helped the oil problem... ironically.
I switch from the pill to implanon and my skin broke out like crazy, I was starving all the time.. it sucked. So I then stopped that and took off of all bc for 2 months and my skin got worse. My acne is all hormonal. I just started the pill again, I'm hoping this helps.
It's sooo stressful I know. I hope your skin gets better!
__________________
FOR SALE:WR Hematite Jerri's & R&R Pink Madrid Crowns 27. CHEAP
Reply With Quote
  #4 (permalink)  
Old 07-17-2010, 10:50 PM
Denim Obsessed
 
Join Date: Jul 2007
Posts: 842
Feedback: (11)
ive been off the pill since april. but i cant go back bc for some reason i simply cannot for the life of me remember to take it which defeats the main purpose of it. i wash my face twice a day. my face gets way to gross to only wash once a day. even when i wake up in the morning my face is greasy effing hormones!!!
Reply With Quote
  #5 (permalink)  
Old 07-17-2010, 11:27 PM
Jean Junkie
 
Join Date: Mar 2007
Posts: 2,399
Feedback: (40)
You could try the Nuva Ring - that way you would still get the hormone benefit like oral contraceptives, and you wouldn't have to remember to take it every day. I love it.
Reply With Quote
  #6 (permalink)  
Old 07-17-2010, 11:42 PM
all4oldchevys's Avatar
R&R Expert Asst.
 
Join Date: May 2008
Location: Renton, WA
Posts: 9,674
Feedback: (126)
Did you get the hormonal or copper iud?

I had more breakouts as well after I went off of the pill, but they did lessen. Your hormones could be off for quite a while and it will probably take more than a few months for your levels to normalize. I would probably wait it out for now because adding something else to the mix could make it worse. Give it a few more months if you can.
__________________
Reply With Quote
  #7 (permalink)  
Old 07-18-2010, 04:59 PM
amyrck's Avatar
Denim Lover
 
Join Date: Feb 2009
Location: Alabama
Posts: 248
Feedback: (20)
I stopped taking YAZ a few months ago after my mom was diagnosed with breast cancer. My dermatologist put me on Aldactone-50 mg/daily. Aldactone is a mild diuretic that for some reason suppresses one of the male hormones that contribute to acne. I was scared to stop the YAZ bc when I tried stopping before I got really oily & broken out. This really worked. I won't stay on ths permanently.
__________________
Amy

Looking for SFAM Lexie A-pockets 26 & Holland A's 25
Reply With Quote
  #8 (permalink)  
Old 07-18-2010, 09:24 PM
Denim Obsessed
 
Join Date: Jul 2007
Posts: 842
Feedback: (11)
i dont think id be comfortable putting in nuva ring. i got the mirena. i guess ill just wait it out. hopefully my hormones settle soon. my face is really gross.
Reply With Quote
  #9 (permalink)  
Old 07-19-2010, 05:38 AM
Denim Lover
 
Join Date: Apr 2010
Posts: 169
Feedback: (1)
Quote:
Originally Posted by amyrck View Post
I stopped taking YAZ a few months ago after my mom was diagnosed with breast cancer. My dermatologist put me on Aldactone-50 mg/daily. Aldactone is a mild diuretic that for some reason suppresses one of the male hormones that contribute to acne. I was scared to stop the YAZ bc when I tried stopping before I got really oily & broken out. This really worked. I won't stay on ths permanently.
I was on YAZ. I had my gallbladder removed and pancreatitis from it. Well possibly they say it's a common side effect. grrr
__________________
FOR SALE:WR Hematite Jerri's & R&R Pink Madrid Crowns 27. CHEAP
Reply With Quote
  #10 (permalink)  
Old 07-19-2010, 09:49 AM
amyrck's Avatar
Denim Lover
 
Join Date: Feb 2009
Location: Alabama
Posts: 248
Feedback: (20)
^ Yikes! I never had any problems on YAZ & my skin looked great, but after hearing problems that others were having I tried to stop taking it. I always gave up & got back on it, bc my skin would look horrible, but after my mom's diagnosis I decided to get off of it for good.
__________________
Amy

Looking for SFAM Lexie A-pockets 26 & Holland A's 25
Reply With Quote
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Trackbacks are On
Pingbacks are On
Refbacks are Off



All times are GMT -6. The time now is 11:56 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0
 

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22 23 24 25 26 27 28 29 30 31 32 33 34 35 36 37 38 39 40 41 42 43 44 45 46 47 48 49 50 51 52 53 54 55 56 57 58 59 60 61 62 63 64 65 66 67 68 69 70